This Course provides a comprehensive update on the causes, risk factors, signs and symptoms and management of a diabetes emergency - hypoglycaemia.
- How can you identify hypoglycaemia?
- Who’s most at risk?
- What’s the latest in managing hypoglycaemia?
- Is there an optimal administration of insulin?
Potential complications associated with diabetes mellitus can be severe. Hypoglycaemia, a diabetes emergency, can occur for a range of reasons. It can cause a great deal of anxiety, be very traumatic and may be life-threatening.
A strong awareness of the causes, risk factors, signs and symptoms, management and prevention of hypoglycaemia is essential if health professionals are to prevent harm and improve patient outcomes. Therefore, ongoing access to education that assists health professionals to remain well-informed about the latest evidence concerning hypoglycaemia is essential.
The purpose of this Course is to enhance knowledge of the care of the person with diabetes by reviewing and updating information regarding the causes, assessment, and treatment of hypoglycaemic emergencies.
- Identify those at risk of developing hypoglycaemia to implement strategies to reduce their risk of hypoglycaemia occurring
- Use knowledge of the signs and symptoms of hypoglycaemia to manage patients experiencing a hypoglycaemic episode appropriately
- Apply enhanced skills to more effectively care for the person experiencing a hypoglycaemic episode to ensure more advanced adverse outcomes are avoided
This Course is relevant to registered nurses and other health professionals who provide care for people with type 1 and type 2 diabetes mellitus.
The presenter discloses that within the past 12 months she has participated on advisory boards in reviewing education material and providing presentations.
This learning activity has been evaluated prior to and during production to ensure the integrity of this content is not in any way biased. Wherever possible, generic or non-proprietary names of medications or products have been used.